Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 203, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 25, 2006, 2:53 PM CDT for Bay County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2006, 2:53 PM CDT (19:53 UTC)
- Expired
- Jun 25, 2006, 3:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 46 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:30 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 25, 1:30 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EDT SUN JUN 25 2006 .SYNOPSIS...THE SURFACE LOW & INVERTED TROUGH CONTINUE TO AFFECT THE EAST COAST OF FL...WITH A GENERAL MOVEMENT N-NW. THE KJAX 88D RADAR CONTINUES TO SHOW GOOD COVERAGE OF SHOWERS & ISOLATED THUNDERSTORMS. THE BEST SURGE WENT INTO SE GA...WHILE ANOTHER AREA IS ROTATING FROM NE TO SW OVER NC FL. THIS BAND HAS MADE SOME PROGRESS WEST...& NOW SOME ARE REACHING PARTS OF THE FAR SE BIG BEND. CURRENT FORECAST HAS A GRADUATED POP FORECAST FROM EAST TO WEST. AS THE AFTERNOON CONTINUES...WITH THE HEATING...IN PLACE MOISTURE...& SOME LIFT... SHOULD SEE MORE COVERAGE OVER THE CWA. AN ISOLATED STRONG TO NEAR SEVERE PULSE STORM WILL BE POSSIBLE. SEA BREEZE FORMATION IS STILL EXPECTED OVER N FL COAST...& WITH ISOLATED CONVECTION. TEMPS WILL REACH LOWER TO MID 90S THIS AFTERNOON. && .SHORT TERM...TONIGHT THROUGH TUESDAY. AN UNSETTLED PATTERN OVER THE NEXT SEVERAL DAYS WILL BRING BETTER CHANCES OF RAIN & LOWER TEMPS. THE MODELS ARE CONSISTENT BRING A LOW LEVEL FEATURE UP THE EAST COAST OF FL..THEN INTO GA & THE CAROLINAS. THE GFS SOLUTION APPEARS TO BE THE BEST SOLUTION. THE CHANCES OF RAIN WILL BE HIGHEST IN THE EASTERN PARTS OF THE CWA...THEN THE LOWEST TO THE WEST. ALSO A WEAK BOUNDARY WILL LIE FROM SOUTHERN AL TO NORTH GA...& ALSO HELP CONVECTION FORMATION. THE MODELS DO PUSH THE LOW MORE INLAND THAN THE CURRENT TRENDS...& THIS COULD INCREASE OUR CHANCES OF RAIN IF IT OCCURS. INTO TUESDAY...THE UPPER TROUGH DEEPENS A BIT MORE TO THE SE U.S. & IS EXPECTED TO TAKE THIS LOW TO THE NE. THE WEAK BOUNDARY IS DRAGGED A BIT MORE SE TO NEAR THE CWA...KEEP POPS UP & TEMPS CLOSER TO CLIMATE. && .LONG TERM...WEDNESDAY THROUGH SATURDAY. ON WEDNESDAY...THE UPPER TROUGH ELONGATES OVER THE EASTERN U.S...& SAGS THE FRONT A BIT EAST...BUT STALLS IT NEAR THE CWA. THIS WILL KEEP SOME UPPER ENERGY MOVING THROUGH THE FLOW...& MAY ENHANCE AT TIMES ANY SEA BREEZE FORMATION & SUBSEQUENT CONVECTION. THE BOUNDARY EVENTUALLY WASHES OUT...WITH THE UPPER TROUGH DEEPENING A BIT TOWARD FRIDAY OVER THE SE U.S. NORMAL POPS OF 30% THIS TIME OF YEAR WILL BE CLOSER TO 40-50% WITH THIS PATTERN. TEMPS SHOULD BE CLOSER TO NORMAL THROUGH THE PERIOD. && .MARINE...WINDS & SEAS WILL REMAIN LIGHT OVER THE MARINE AREA THROUGH MUCH OF THE PERIOD. SOME INCREASE IN THE AFTERNOON SEA BREEZE ZONE. OVERALL CONDITIONS WILL STAY BELOW SCEC. && .AVIATION...TSTMS LIKELY TO AFFECT ALL TERMINALS DURING LATE AFTERNOON AND EVENING. DHN...VLD HAS TSRA IN VCNTY AS OF 18Z. PFN...TLH AND ABY WILL SEE LATER DEVELOPMENT...AFTER 20Z. OVERNIGHT...SOME MVFR VSBY DUE TO SHALLOW FOG. && .FIRE WEATHER...WITH THE ADDED MOISTURE...RH VALUES WILL REMAIN WELL ABOVE CRITICAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 74 90 73 89 / 40 50 30 40 PANAMA CITY 75 89 75 88 / 30 40 30 30 DOTHAN 73 89 73 90 / 40 40 40 40 ALBANY 73 89 73 89 / 50 60 40 50 VALDOSTA 74 90 72 90 / 60 70 50 50 CROSS CITY 73 88 73 89 / 60 60 40 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AVIATION/FIRE WX...BG PUBLIC/MARINE...MCT
Hazardous weather outlook, Jun 25, 4:11 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 511 AM EDT SUN JUN 25 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-261000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 411 AM CDT SUN JUN 25 2006 /511 AM EDT SUN JUN 25 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... A WEAK AREA OF LOW PRESSURE WILL APPROACH THE REGION FROM THE EAST THIS AFTERNOON. THIS LOW PRESSURE AREA WILL COMBINE WITH INCREASING MOISTURE TO CREATE NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE REGION. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH THE MAIN THREATS BEING GUSTY WINDS AND HAIL. SOME OF THESE STORMS MAY ALSO CONTAIN LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE AREA OF LOW PRESSURE WILL REMAIN NEAR THE REGION ON MONDAY PROVIDING FOR ANOTHER DAY OF NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. ONCE AGAIN...SOME STORMS MAY BECOME STRONG TO SEVERE WITH THE MAIN THREATS BEING GUSTY WINDS...HAIL AND LOCALLY HEAVY RAINFALL. BY TUESDAY...THE LOW PRESSURE AREA WILL MOVE NORTHEAST OF THE REGION LEAVING BEHIND ONLY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WHILE NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...SPOTTERS AND EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE WEATHER THIS AFTERNOON AS SPOTTER ACTIVATION MAY BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 38-GODSEY
In the hours before
Special weather statement, Jun 25, 2:19 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 319 PM EDT SUN JUN 25 2006 FLZ010-011-013-252000- CALHOUN-JACKSON-WASHINGTON- 219 PM CDT SUN JUN 25 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHWEST CALHOUN...SOUTHEAST JACKSON AND EASTERN WASHINGTON COUNTIES IN FLORIDA... * UNTIL 300 PM CDT AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES SOUTHWEST OF MARIANNA...MOVING WEST NORTHWEST AT 15 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:04 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gulf | 31 min |
| Jun 25, 5:56 PM CDT | Special Marine Warning | TAE | 64 min | |
| Jun 25, 6:52 PM CDT | Severe Thunderstorm Warning | TAE | Dougherty | 38 min |
| Jun 25, 5:39 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 36 min |
| Jun 25, 6:26 PM CDT | Severe Thunderstorm Warning | TAE | Geneva | 49 min |
| Jun 25, 6:33 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.